Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoatrophy after stopping meds?
Oct 25, 2009

Hi doc, my worries may seem trivial considering the conditions that many face, but I'd like to know if it's possible for lipoatrophy to worsen even thought you stop taking meds. I was on Combivir for about a year but I stopped taking it since I started noticing a mild case of facial wasting (and learning that it was one of the worst offender in causing lipoatrophy). Now, 6 months later after stopping all treatment ( my t4 cell count is high so I can afford it ), it seems that my lipoatrophy continue to worsen (and other person I talked to told me the same thing happened to them)!!! Is it possible or his my mind playing tricks on me. Does taking AZT (and d4t) kills mitochondria and that, once we take it, the best we can do is slow the inevitable destruction by switching regimen? Thanks

Response from Dr. Pierone

Hello, and thanks for posting.

In general, lipoatrophy tends to improve when Combivir (AZT +3TC) is stopped (especially if you were on it for about a year). So your situation is unusual. Are there any other potential explanations like weight loss or illness of any type?

I would predict that the mild facial wasting you describe should stabilize and then start to improve with time. If this does not happen, then a facial filler to return to your normal appearance would certainly be appropriate.

Good luck!



Previous
Radiesse technique
Next
Doctors in LA for affordable treatment of facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement